MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN 9MM X 40CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META-TAN 9MM X 40CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71649540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision nail surgery was performed due to a broken nail at the distal level dynamic screw.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.This case reports a revision surgery was performed due to a meta-tan nail broken at the distal level, orifice of the dynamic screw.The date of implantation was not provided; therefore, the length of time in situ is unknown.It was reported the surgery was performed to remove the broken product and implant another.However, no clinically relevant information has been provided after three requests.Two pre-revision x-rays, undated, were provided that confirm the broken nail as well as a persistent non-union of the femur fracture site.All documents and images provided as of this date have been reviewed and considered and, unless noted, do not contribute to the clinical investigation.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.A review of complaint history did not reveal any prior complaints for the listed batch.Without the explant and/or the requested clinical information, the root cause of the nail breakage cannot be determined.The further impact the patient beyond the revision cannot be concluded.No further clinical/medical investigation is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.If the device or new information is received in the future, this complaint can be re-opened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META-TAN 9MM X 40CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6856004
Report Number1020279-2017-00729
Device Sequence Number13618111
Product Code HSB
UDI-Device Identifier00885556338698
UDI-Public00885556338698
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Catalogue Number71649540
Device Lot Number15LM04279
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer08/21/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;